Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 161, NWS Amarillo, TX

May 25, 2007Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2007, 4:23 PM CDT for Cimarron County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 4:23 PM CDT (21:23 UTC)
Expired
May 25, 2007, 5:30 PM CDT
In force
67 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:15 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 25, 2:15 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
215 PM CDT FRI MAY 25 2007

.DISCUSSION...
THE PANHANDLES WILL BE UNDER FAIRLY WEAK FLOW ALOFT THROUGH THE
MEMORIAL DAY HOLIDAY. WEAK UPPER LEVEL SHORT WAVE TROUGHS WILL
SLOWLY PUSH EAST NORTHEAST ONE FROM NORTH CENTRAL MEXICO AND
ANOTHER FROM NORTHWEST MEXICO THROUGH THE WEEKEND. MEANWHILE...THE
MOISTURE AND INSTABILITY WILL STICK AROUND FOR THESE SHORT WAVES TO
WORK WITH AS THEY MOVE INTO WEST TEXAS. THEREFORE...THINK THERE
WILL BE A DAILY CHANCE OF SHOWERS AND STORMS. ALSO THE NORTHERN
STREAM SHORT WAVES WILL MOVE CLOSE ENOUGH TO OUR AREA TO KEEP A
LEE-SIDE TROUGH IN TACT...WHICH WILL NOT ONLY KEEP OUR WINDS
SOUTHERLY...BUT IT MAY BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS
TO DEVELOP.

A DRYLINE IS EXPECTED TO DEVELOP AND MOVE TO THE EASTERN PANHANDLES
ON TUESDAY AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE REGION ON
WEDNESDAY MORNING. THE FLOW ALOFT THEN BECOMES NORTHWESTERLY
BETWEEN AN UPPER LOW OVER THE MIDWEST AND A RIDGE OF HIGH
PRESSURE BUILDING ACROSS THE ROCKIES. MODELS INDICATE THAT THERE
MAY BE SOME MINOR SHORT WAVES MOVING THROUGH THE NORTHWEST FLOW
ALOFT AND ACROSS THE PANHANDLES THROUGH LATE NEXT WEEK...SO CAN NOT
RULE OUT A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS.

GENERALLY FOLLOWED THE GFS MODEL FOR TEMPERATURES...BUT BLENDED THE
POP FORECAST BETWEEN SEVERAL MODELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                56  75  58  77  57 /  30  30  30  20  20
BEAVER OK                  58  79  60  80  59 /  20  30  30  30  20
BOISE CITY OK              56  79  57  80  57 /  30  30  30  20  20
BORGER TX                  60  79  60  80  60 /  30  30  30  20  20
BOYS RANCH TX              58  81  59  83  59 /  30  30  30  20  20
CANYON TX                  56  75  57  79  58 /  30  30  30  20  20
CLARENDON TX               58  75  58  75  58 /  30  30  30  30  20
DALHART TX                 55  78  57  81  57 /  40  30  30  20  20
GUYMON OK                  57  83  60  81  56 /  20  30  30  20  20
HEREFORD TX                55  75  56  79  58 /  40  30  30  20  20
LIPSCOMB TX                59  78  59  77  57 /  20  30  30  30  20
PAMPA TX                   58  75  58  74  56 /  30  30  30  30  20
SHAMROCK TX                59  77  57  74  59 /  40  30  30  30  20
WELLINGTON TX              59  77  58  75  61 /  50  30  30  30  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

04/15
Hazardous weather outlook, May 25, 1:00 PM CDT, 3 hours 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI MAY 25 2007

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES. AT THIS TIME...STORMS ARE NOT EXPECTED TO
REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST
OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH SUNDAY NIGHT...
THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON
MEMORIAL DAY...AND A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT
THROUGH THURSDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO
REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

In the hours before

Local storm report, May 25, 1:26 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
126 PM CDT FRI MAY 25 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1141 PM     HAIL             8 SSE PERRYTON          36.28N 100.75W
05/23/2007  E1.75 INCH       OCHILTREE          TX   PUBLIC

&&

MRK
Local storm report, May 25, 1:46 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
146 PM CDT FRI MAY 25 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             35 NW MIAMI             36.05N 101.08W
05/23/2007  E1.75 INCH       ROBERTS            TX   PUBLIC

            HAIL DENTED VEHICLE IN EXTREME NORTHWESTERN ROBERTS
            COUNTY

&&

MRK
Local storm report, May 25, 2:24 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
224 PM CDT FRI MAY 25 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             20 N MIAMI              35.98N 100.64W
05/24/2007  E0.88 INCH       ROBERTS            TX   PUBLIC

&&

MRK
Special weather statement, May 25, 4:20 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI MAY 25 2007

OKZ001-252145-
CIMARRON OK-
420 PM CDT FRI MAY 25 2007

...STRONG THUNDERSTORM IN NORTHWESTERN CIMARRON COUNTY...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENTON MOVING NORTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 5:22 PM CDTSevere Thunderstorm WarningAMACimarron53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.